MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-80/I16-40
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
A patient previously implanted with afx devices to repair an abdominal aortic aneurysm returned for a physician visit.The patient was initially implanted with a bifurcated stent and a suprarenal aortic extension.The physician identified aneurysm sac growth and potential type 3 endoleak.The patient was transferred to another hospital where an angiogram was completed.Angiogram showed a type 2 endoleak or possible endotension.The physician identified 2 lumbar arteries that may be communicating with the aneurysm sac and plans to ligate the arteries.To date, the case status and patient condition have not been reported.
 
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the compromised stent graft integrity was found to be anatomy related.A clinical assessment showed that the device did not contribute to this event.Procedure-related circumstances were found to have contributed to this event.Anatomical factors such as the dissected, calcified blood lumen were found to have likely contributed to the event.No user-related issues were found, although product use was off-label due to the unrelated, short neck anatomy.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at (b)(4).Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to (b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6665606
Report Number2031527-2017-00326
Device Sequence Number19347674
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)180112
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2018
Device Model NumberBA22-80/I16-40
Device Lot Number1310339-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR